Numerical Simulation of a Mathematical Traffic Flow Model Based on a Nonlinear Velocity-Density Function

  • MH Kabir Department of Mathematics, Jahangirnagar University, Savar, Dhaka
  • MO Gani Department of Mathematics, Jahangirnagar University, Savar, Dhaka
  • LS Andallah Department of Mathematics, Jahangirnagar University, Savar, Dhaka
Keywords: Numerical simulation, Traffic flow model, Nonlinear velocity, Density function

Abstract

A mathematical macroscopic traffic flow model known as Lighthill, Whitham and Richards
(LWR) model appended with a closure nonlinear velocity-density relationship yielding a quasilinear
first order (hyperbolic) partial differential equation as an initial boundary value problem
(IBVP) was considered. The traffic model IBVP by finite difference method which leads to a first
order explicit upwind difference scheme was discretized. Computer programs for the
implementation of the numerical scheme and perform numerical experiments in order to verify
some qualitative traffic flow behaviour for various traffic parameters were developed.

Key words: Numerical simulation; Traffic flow model; Nonlinear velocity; Density function

DOI: 10.3329/jbas.v34i1.5488

Journal of Bangladesh Academy of Sciences
, Vol.34, No.1, 15-22, 2010

Downloads

Download data is not yet available.
Abstract
636
PDF
1803
How to Cite
Kabir, M., Gani, M., & Andallah, L. (1). Numerical Simulation of a Mathematical Traffic Flow Model Based on a Nonlinear Velocity-Density Function. Journal of Bangladesh Academy of Sciences, 34(1), 15-22. https://doi.org/10.3329/jbas.v34i1.5488
Section
Articles